Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 25, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 2, 2024, 11:45 AM CDT for Jefferson Davis Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2024, 11:45 AM CDT (16:45 UTC)
- Expired
- May 2, 2024, 12:00 PM CDT
- In force
- 15 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 40 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted.
594
WFUS54 KLCH 021645
TORLCH
LAC053-021700-
/O.NEW.KLCH.TO.W.0025.240502T1645Z-240502T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1145 AM CDT Thu May 2 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Central Jefferson Davis Parish in southwestern Louisiana...
* Until noon CDT.
* At 1144 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Welsh, moving northeast at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Welsh around 1150 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Roanoke.
This includes Interstate 10 in Louisiana between mile markers 50 and
60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3017 9287 3027 9291 3034 9272 3022 9272
TIME...MOT...LOC 1644Z 216DEG 10KT 3021 9285
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
DensonWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 2, 3:54 AM CDT, 7 hours 51 minutes earlier.
Area forecast discussion, May 2, 3:54 AM CDT, 7 hours 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
354 AM CDT Thu May 2 2024
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Saturday night)
Issued at 354 AM CDT Thu May 2 2024
Once again the main story is the severe / flood threat shaping up
for much of the CWA today and tomorrow. Several rounds of showers
and thunderstorms will move across west and north portions of the
CWA. Forecast soundings indicate wind and thermal profile
supportive of severe weather and flooding threat in southeast
Texas and central Louisiana.
The public is urged to monitor weather trends this morning, today,
tonight and tomorrow as we work through this potential of severe
and flood.
11/Calhoun
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 354 AM CDT Thu May 2 2024
For Sunday, a weak upper level disturbance expected to bring another
chance of showers and thunderstorms, with the highest chances across
Southeast Texas and Central Louisiana north of U.S. 190. Overnight
lows expected in the mid to upper 60s, and afternoon highs in the
mid 80s.
By Monday, a large mid to upper level trough over the Western U.S.
expected to lift rapidly northeast, with most of the moisture and
lift well north of the region. By Tuesday through Thursday, the mid
to upper level pattern will be generally dominated by a large low
over the upper Midwest, a building ridge over the Southern Gulf/NW
Caribbean, with the Southern U.S. remaining predominately in a zonal
flow aloft. Limited moisture and lift resulting in little if any
precipitation. Temperatures will be slowly increasing during this
period. Expect morning lows in the upper 60s to near 70 Monday,
lower to mid 70s Tuesday through Thursday. Afternoon highs in the
mid to upper 80s Monday, upper 80s to lower 90s Tuesday through
Thursday.
08/DML&&
.AVIATION...
(06Z TAFS)
Issued at 1132 PM CDT Wed May 1 2024
Not a lot has changed in the thinking for the aviation forecast.
Low clouds will continue to form over the next few hours with MVFR
conditions possibly down to IFR conditions.
After 02/11z or so, the forecast will depend on how the MCS
develops over Texas and how it moves across the forecast area. At
this time will cover this with TEMPO for storms at KBPT by 02/14z
and PROB30 at all remaining terminals starting at KLCH/KAEX at
02/15z and starting at KLFT/KARA at 02/16z.
If the storm complex does make it through, expect IFR conditions
with low visibility from heavy rainfall along with gusty winds.
Rua
&&
.MARINE...
Issued at 354 AM CDT Thu May 2 2024
A brief period of increasing rain chances, winds and seas will
take place today ahead of an approaching shortwave trof. No Small
Craft Advisory criteria is anticipated with this disturbance.
Otherwise, onshore flow and mild conditions are anticipated
through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 68 79 65 / 90 50 70 10
LCH 81 70 80 70 / 60 40 50 10
LFT 85 72 82 70 / 50 40 50 10
BPT 82 70 82 71 / 60 50 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Friday evening for LAZ027>032-141.
TX...Flood Watch through Friday evening for TXZ180-201-259>262-515-
516.
GM...None.
&&
SHORT TERM...11
LONG TERM....08
AVIATION...07In the hours before
Local storm report, May 2, 10:51 AM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1051 AM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM Flash Flood 7 SW Central Gardens 29.92N 94.11W
05/02/2024 Jefferson TX Mesonet
gage showing ditch on Berry Drive is out of
its banks.
&&Local storm report, May 2, 10:55 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1055 AM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM Flash Flood 2 SSW Lake Charles 30.18N 93.22W
05/02/2024 Calcasieu LA NWS Employee
Cars stalled 210 and common.
&&Local storm report, May 2, 10:59 AM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1059 AM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM Flash Flood 2 N Beaumont 30.12N 94.15W
05/02/2024 Jefferson TX Public
Report from mPING: Street/road flooding;
Street/road closed.
&&Special weather statement, May 2, 11:17 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1117 AM CDT Thu May 2 2024
LAZ073-TXZ615-616-021715-
West Cameron LA-Lower Jefferson TX-Southern Orange TX-
1117 AM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CAMERON PARISH...
SOUTHERN JEFFERSON AND SOUTHEASTERN ORANGE COUNTIES THROUGH 1215 PM
CDT...
At 1117 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Stowell, or 9 miles southeast of Hamshire, moving east
at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Port Arthur, Orange, Nederland, Groves, Port Neches, Sabine Pass,
Johnsons Bayou, La Belle, Port Acres, Winnie, Stowell, and Sea Rim
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2984 9436 3004 9375 2975 9364 2970 9384
2980 9391 2985 9379 2997 9376 3000 9379
2999 9386 2997 9384 2986 9393 2983 9392
2983 9393 2985 9393 2984 9395 2979 9394
2968 9385 2967 9405 2957 9435
TIME...MOT...LOC 1617Z 274DEG 23KT 2974 9425
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
14Local storm report, May 2, 11:30 AM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1130 AM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM Flash Flood 1 ESE Woodville 30.77N 94.41W
05/02/2024 Tyler TX Fire Dept/Rescue
Photo of water flowing over the road on
Railroad Street at turkey Creek.
&&Local storm report, May 2, 11:35 AM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1135 AM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM Flash Flood 1 ESE Woodville 30.77N 94.41W
05/02/2024 Tyler TX Fire Dept/Rescue
Picture from the Woodville Fire Department
of moving water covering a road.
&&
NRSThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:34 AM CDT | Special Weather Statement | LCH | Calcasieu | 86 min |
| May 2, 6:39 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 21 days |
| May 2, 8:36 AM CDT | Special Marine Warning | LCH | 54 min | |
| May 2, 8:56 AM CDT | Special Weather Statement | LCH | Beauregard, Vernon | 64 min |
| May 2, 9:16 AM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 44 min |
| May 2, 9:21 AM CDT | Special Marine Warning | LCH | 54 min | |
| May 2, 9:24 AM CDT | Special Marine Warning | LCH | 36 min | |
| May 2, 9:58 AM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 47 min |
| May 2, 10:29 AM CDT | Special Weather Statement | LCH | Vernon | 46 min |
| May 2, 10:34 AM CDT | Special Marine Warning | LCH | 56 min | |
| May 2, 10:39 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| May 2, 10:44 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 46 min |
| May 2, 10:53 AM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| May 2, 11:16 AM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 29 min |
| May 2, 12:16 PM CDT | Tornado Warning | LCH | Jefferson Davis | 9 min |
| May 2, 12:24 PM CDT | Special Marine Warning | LCH | 66 min | |
| May 2, 1:28 PM CDT | Special Marine Warning | LCH | 62 min |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.